MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2.5MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2.5MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100256
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, race, and ethnicity were not provided.Procode is krd/hcg.Initial reporter information such as the name, phone and email address are not available.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l12209) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the stent-assisted coil embolization procedure on the (b)(6)-year-old female patient with an anterior communicating artery (acom) aneurysm with a 6.1 neck, using the lvis® jr stent (microvention) and spectra delta coils, the physician was attempting to advance the 2.5 mm x 6 cm deltaxsft 10 coil (dlx100256 / l12209) in the sl-10® microcatheter (stryker) when the coil became stretched in the microcatheter.The reported event occurred during the coil insertion through the microcatheter, before it exits the microcatheter.The coil did not prematurely detach in the microcatheter.It was confirmed that there were no kinks on the microcatheter that may have contributed to the coil becoming stretched; no coil entanglement with previously placed coils.There was no blood flow restriction or reduction associated with the reported event.The coil introducer was not damaged, continuous flush had been maintained through the microcatheter.The physician was able to use the same size delta coil to replace this defective coil and successfully implanted in the patient using the same sl-10® microcatheter.The procedure was successfully completed without any patient injury or complications; there was no procedural delay as a result of the reported issue.The product is available to be returned for evaluation and analysis.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 5/6/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device and to correct the initial reporter information.[conclusion]: the healthcare professional reported that during the stent-assisted coil embolization procedure on the 77-year-old female patient with an anterior communicating artery (acom) aneurysm with a 6.1 neck, using the lvis® jr stent (microvention) and spectra delta coils, the physician was attempting to advance the 2.5 mm x 6 cm deltaxsft 10 coil (dlx100256 / l12209) in the sl-10® microcatheter (stryker) when the coil became stretched in the microcatheter.The reported event occurred during the coil insertion through the microcatheter, before it exits the microcatheter.The coil did not prematurely detach in the microcatheter.It was confirmed that there were no kinks on the microcatheter that may have contributed to the coil becoming stretched; no coil entanglement with previously placed coils.There was no blood flow restriction or reduction associated with the reported event.The coil introducer was not damaged, continuous flush had been maintained through the microcatheter.The physician was able to use the same size delta coil to replace this defective coil and successfully implanted in the patient using the same sl-10® microcatheter.The procedure was successfully completed without any patient injury or complications; there was no procedural delay as a result of the reported issue.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 2.5 mm x 6 cm deltaxsft 10 coil was received contained in a pouch.Visual inspection was performed.The hub was inspected and was observed without damage.The device positioning unit (dpu) was kinked at 70 cm, 98 cm, and 120 cm from the proximal end.The coil introducer was unzipped and kinked.The resheathing tool did not have any appearance of damage.The marker band was found at 41 cm from the hub; this is within specification.Microscopic inspection was performed on the device.The v-notch was observed in good condition.The resistance heating (rh) and articulation joint were inspected through the introducer and were observed to be in good condition.The rh showed no evidence of being heated.The embolic coil was inside the introducer and was observed without any damage noted on it.Functional test could not be performed due to the dpu and the coil introducer being kinked.The reported issue documented in the complaint that the 2.5 mm x 6 cm deltaxsft 10 coil became stretched in the sl-10® microcatheter during advancement was not confirmed.Microscopic inspection performed on the returned coil did not note any appearance of damage on the embolic coil.A review of manufacturing documentation associated with this lot (l12209) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.The 2.5 mm x 6 cm deltaxsft 10 coil was returned for evaluation and the embolic coil was observed to be in good condition, no appearance of any damage was noted on the coil during the microscopic inspection.The reported issue was not confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2019-00997 and 3008114965-2019-01043.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAXSFT10 2.5MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8570108
Report Number3008114965-2019-00997
Device Sequence Number19229245
Product Code KRD
UDI-Device Identifier10886704077282
UDI-Public10886704077282
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberDLX100256
Device Lot NumberL12209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer05/06/2019
06/05/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date05/06/2019
06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight61